MEDTRONIC NAVIGATION, INC (LITTLETON) O-ARM O2 IMAGING SYSTEM; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Back to Search Results |
| Model Number |
BI70002000 |
| Medical Device Problem Code |
Application Program Freezes or Fails to Launch (4031)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
01/16/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This demo system was brought in to a (b)(6) for the display.A manufacturer representative tested the equipment.It was found that the system pendant was not powering on and the system was stuck in e-stop.There was a loss of 24 vdc.The panel assembly indicator, power conversion enclosure and the system control board were subsequently replaced.This resolved the issue.The imaging system then passed the system checkout and was found to be fully functional.It was noted that a pendant and a system control plate were returned to the manufacturer unused.The panel assembly indicator was returned to the manufacturer but was under analysis at the time of filing.The power conversion enclosure was returned for further evaluation.Through testing and analysis, the reported issue was unable to be confirmed.The power conversion enclosure passed the bench test.After installing it on a test system, motion and generator readied.Communication, charging, and 2d and 3d images were all successful.There was no fault found with the returned power conversion enclosure.A different pendant was returned to the manufacturer for further evaluation.The reported issue of the pendant not powering on was unable to be confirmed through testing, but it was determined that there was a software failure with the returned pendant which was related to the pendant firmware.The pendant was installed onto a test system and the system booted and readied.The pendant powered up, but the lcd screen was showing incorrect coloring on the display.The pendant firmware was reloaded and the system was then rebooted.The system booted and readied, and the pendant booted and readied normally.Invalidate home was successful, all pendant control keys functioned as expected, and 2d and 3d imaging passed.After reloading the pendant firmware, the pendant functioned as normal.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information regarding an imaging device being used outside of a procedure.It was reported that the pendant would not power on.It was noted that this system is a demo system and was being used for a display; the system was broke when it arrived for the display.There was no patient present when this issue was identified.
Additional Manufacturer Narrative
Analysis was completed for the indicator panel assembly.The reported issue was unable to be confirmed through visual/physical examination, functional testing, and performance testing.The e-stop switch was bench tested and passed continuity testing.The indicator panel was installed into a test system.The system booted and readied.The system was able to be rebooted multiple times, and the pendant booted and functioned as normal.The indicator panel did fail visual inspection, however, due to wear and cosmetic damage.The edges of the user instructional overlay sticker were peeling off.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.